Arlington Warns of Danger Posed by Fentanyl-Laced Cocaine in Region
Published on September 22, 2021
County officials are warning residents about a deadly batch of what is believed to be fentanyl-laced cocaine circulating in the region, after six people overdosed early Monday morning in the Falls Church section of Fairfax County
Please take steps to protect yourself and others who may be in possession of cocaine purchased in the Washington, D.C. metropolitan area. The nasal spray Narcan (also known as Naloxone) can save the life of someone who is overdosing from substances containing opioids, if given in time, and test strips can detect dangerous fentanyl-laced drugs before they are used.Where to Find FREE Naloxone/NARCAN
Anyone who assists a person in need by administering Narcan is protected by the Good Samaritan Law from liability while rendering aid.Be aware of signs of overdose
. Symptoms of an overdose include: non-responsive to stimuli, a deep gurgling or rattling snore when sleeping, slow or shallow breathing, cold or clammy skin, blue or grey skin and lips.For life-threatening situations, call 911 immediately
. The Safe Reporting of Overdose Law provides protection from prosecution. No individual is subject to arrest or prosecution if they call for help for someone who is overdosing or they themselves are overdosing.
Unused or expired prescription medications are a public safety issue and can lead to accidental poisoning, overdose, and abuse. Community members are encouraged to rid their homes of unused, expired or unwanted prescription medications in one of Arlington County's four Permanent Drug Take-Back Boxes
.For more information including trainings or education programs, volunteering, or treatment resources, contact the Arlington Addiction Recovery Initiative at firstname.lastname@example.org.